1. Patients launch a $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
The Lipkin Microbiome Crowdfunding Campaign Launches!
An ambitious $1.27m international, patient-led fundraising campaign storms into action. Sasha invites you to join it!
Discuss the article on the Forums.

VSL#3 causing Diarrhea - Why?

Discussion in 'The Gut: De Meirleir & Maes; H2S; Leaky Gut' started by end, Aug 25, 2013.

  1. end

    end Senior Member

    Messages:
    208
    Likes:
    128
    Hi folks

    Have used one packet a day and by the 3rd day, watery bowel movements :-/

    Have tryed stopping and restarting at 1/4 of a packet and the same sort of events begin to transpire!

    I have a similar effect to Lactose.

    I have a similar effect to Symbiotics Colostrum with Proline Rich Polypeptides.

    However, I have taken countless(see below)Probiotics and have not had this happen.

    Does anyone else have this same sort of effect with VSL#3 ???
  2. end

    end Senior Member

    Messages:
    208
    Likes:
    128
    Inner Health Plus

    Inner Health's Eczema Relief

    HealthForce Nutritionals Friendly Force

    Blackmores Digestive Bio Balance

    GastroHealth 4(both of there very similar product's)

    FiveLac

    Mutaflor(it colonised massively)

    Homeostatic Soil Organisms

    And a few I've forgotten about :)

    I tryed adding more detail's(like the strain's)but it wouldn't save the post in between...
  3. Daffodil

    Daffodil Senior Member

    Messages:
    2,634
    Likes:
    629
    the same thing is happening to me but I am not 100% sure its from the VSL because I am also on some antibiotics. I just have a feeling its the VSL-3.

    I have read about this happening on other forums, but the person usually just stops taking it. I am wondering if the loose bowels might be a temporary, good sign....like a die-off? I haven't been able to find any information about this.

    You might try calling the manufacturer of VSL-3
    end likes this.
  4. end

    end Senior Member

    Messages:
    208
    Likes:
    128
    Thank you Daffodil I didn't think about contacting the company.

    And same I haven't been able to find any information on this effect and VSL#3 any where.

    The "die off" theory sort of fits though. Could you relay what other forums you heard of this happing? Will report back....
  5. Daffodil

    Daffodil Senior Member

    Messages:
    2,634
    Likes:
    629
    end likes this.
  6. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,141
    Likes:
    4,731
    Albuquerque
  7. Daffodil

    Daffodil Senior Member

    Messages:
    2,634
    Likes:
    629
    hi sushi. I am taking it at bedtime and using the powder packet
  8. end

    end Senior Member

    Messages:
    208
    Likes:
    128
    Don't know how I missed that in the past, it seems we are not alone. Haven't had the time or energy to contact the company.


    I will also try running this by the staff at the CDD (www.cdd.com.au) as one of there Gastro's recommended I try the product a few years ago, they may be familiar with this reaction.
  9. end

    end Senior Member

    Messages:
    208
    Likes:
    128
    Sushi

    Does it make a difference dosing at bed time?

    I understand you see Kenny and he seems to use this product often with his patients, has he mentioned anything in regards to "side effects" related to the use of this product?

    And I have been using the VSL#3 from the powder sachels also, although taken in the morning.
  10. Daffodil

    Daffodil Senior Member

    Messages:
    2,634
    Likes:
    629
    my doctor specifically told me to take it at bedtime.
  11. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,141
    Likes:
    4,731
    Albuquerque

    He said to take it at night--very specifically. He didn't mention side-effects because I have taken it for a long time and never had any to bring up with him. He tries to match the probiotic he recommends with the patient's gut flora tests. For some it is VSL 3 and other probiotics for others.

    Some of the powder sachets are flavored. For anyone getting side-effects it might be good to try the unflavored to see if that works better for you.

    Best,
    Sushi
    end likes this.
  12. end

    end Senior Member

    Messages:
    208
    Likes:
    128
    Tryed to edit with more info from notes but...deleted instead!

    The CDD could not relay much over the phone - formal consult required.

    Spoke to a REP from JEM Pharmaceuticals www.vsl3.com.au regarding the issue.

    He said - The side effects(not just D)are induced due to VSL3 'shifting' GUT ecology, and should only last 1-2 weeks.

    I asked - Why has no other probiotic I have used, caused this effect?

    He said - Because there is no other probiotic on the market that comes close to VSL3's therapeutic effectiveness(marketing hype? I don't really know).

    As to dose timing? He only said - it would not make much, if any difference.

    Would be interesting to know why Kenny recommend's a bed time, I'm quite sure there's a good reason why it's so.

See more popular forum discussions.

Share This Page